Thunderstorm Wind, Morehouse
- When
- March 15, 7:05 AM CST
- Where
- Morehouse County, 3.55 mi E of Mer Rouge Bacon Arpt
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.740, -91.720
A tree was blown down.
Isolated thunderstorms developed across portions of Louisiana in the overnight hours of March 14th. Coverage of severe storms increased into the morning of the 15th before a squall line developed and moved across the area.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAN wrote it up.
Isolated thunderstorms developed across portions of Louisiana in the overnight hours of March 14th. Coverage of severe storms increased into the morning of the 15th before a squall line developed and moved across the area.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Mar 15, 5:54 AM CST, 1 hour 11 minutes earlier.
Area Forecast Discussion...UPDATED National Weather Service Jackson MS 654 AM CDT Sat Mar 15 2025 ...New AVIATION... .DISCUSSION... Issued at 230 AM CDT Sat Mar 15 2025 Saturday through next Friday... Saturday: A severe weather outbreak is expected today through this evening as all modes of severe weather will be possible including strong to violent, long-track tornadoes. Damaging winds 60-70 mph and large hail will be likely as well. As a strong, upper lvl trough pushes towards the area, the low-lvl jet will strengthen during the afternoon over the region. As a result, strong deep-layer shear/SRH and favorable instability in place will lead to multiple rounds of convection with supercell potential throughout mid morning until the evening. A high risk for severe weather continues to be advertised in the greater threat area for violent tornadoes over central into east MS where supercells will have great access to the most unstable air and backed low level flow. Scattered to numerous supercells are likely to develop in the warm sector, and given the fast cell motions and classic nature of the storms, would expect the potential for long tornado tracks, so this continues to be messaged. Outside of severe storms, gusty winds are expected throughout the day. Heavy rainfall is less of concern but flash flooding will be possible within areas that experience training storms. Sunday through next Friday: Ridging pattern along with upper-lvl zonal flow will filter into the region into next week. Temps will start off cooler but will be near seasonal averages. Next chance for rainfall will come on Wednesday as a shortwave trough swings through the area. Mostly showers and a brief cooldown are expected with this disturbance. /SW/EC/ && .AVIATION... (12Z TAFS) Issued at 645 AM CDT Sat Mar 15 2025 Poor flying conditions are expected this morning and aftn. MVFR cigs and gusty winds 25-30kts wl prevail through the aftn away from +TSRA that will become numerous across the area today. At 1130Z a band of +TSRA was noted on local radars across the nw. This band will continue shifting east today while additional +TSRA develop ahead of the band. Conditions are expected to improve this evening with VFR conditions areawide by 06Z. /22/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 78 51 65 40 / 90 40 0 0 Meridian 77 51 68 39 / 90 60 0 0 Vicksburg 76 50 64 40 / 90 30 0 0 Hattiesburg 78 53 73 41 / 80 30 0 0 Natchez 77 50 65 40 / 90 20 0 0 Greenville 72 48 59 40 / 90 30 0 0 Greenwood 75 50 61 38 / 100 50 10 0 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && /SW/22
Special Weather Statement
National Weather Service Jackson MS
516 AM CDT Sat Mar 15 2025
MSZ018-151045-
Bolivar MS-
516 AM CDT Sat Mar 15 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN BOLIVAR COUNTY
THROUGH 545 AM CDT...
At 515 AM CDT, Doppler radar was tracking a cluster of strong
thunderstorms near Winstonville, or near Shelby, moving northeast at
55 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This strong thunderstorm will be near...
Winstonville, Duncan, and Shelby around 520 AM CDT.
Alligator around 525 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3394 9066 3376 9091 3382 9105 3384 9106
3412 9074 3412 9066
TIME...MOT...LOC 1015Z 223DEG 49KT 3389 9085
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
SASSpecial Weather Statement
National Weather Service Jackson MS
544 AM CDT Sat Mar 15 2025
ARZ074-075-LAZ007-008-151130-
Chicot AR-Ashley AR-Morehouse LA-West Carroll LA-
544 AM CDT Sat Mar 15 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN CHICOT AND EASTERN
ASHLEY COUNTIES...NORTHERN MOREHOUSE AND NORTH CENTRAL WEST CARROLL
PARISHES THROUGH 630 AM CDT...
At 543 AM CDT, Doppler radar was tracking a cluster of strong
thunderstorms over Beekman, or 8 miles north of Bastrop, moving
northeast at 45 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This strong thunderstorm will be near...
Bonita and Galion around 550 AM CDT.
Jones and Berlin around 555 AM CDT.
Wilmot around 600 AM CDT.
Parkdale around 605 AM CDT.
Portland around 615 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3284 9206 3285 9206 3335 9177 3335 9137
3301 9133 3276 9186 3283 9207 3284 9207
TIME...MOT...LOC 1043Z 225DEG 40KT 3289 9187
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
SASPreliminary Local Storm Report
National Weather Service Jackson MS
634 AM CDT Sat Mar 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 PM Tstm Wnd Dmg 5 N Belzoni 33.25N 90.48W
03/14/2025 Humphreys MS Law Enforcement
Report of multiple trees and powerlines
downed, as well as damage to a residence on
Malcolm Drive.
&&
KPPreliminary Local Storm Report
National Weather Service Jackson MS
642 AM CDT Sat Mar 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 AM Tstm Wnd Dmg Elliott 33.69N 89.75W
03/15/2025 Grenada MS Law Enforcement
Report of extensive damage to Elliott
community; downed power lines and multiple
residences destroyed.
&&
KPPreliminary Local Storm Report
National Weather Service Jackson MS
645 AM CDT Sat Mar 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 AM Hail 2 SE Dermott 33.50N 91.41W
03/15/2025 M0.25 Inch Chicot AR Fire Dept/Rescue
&&
KPPreliminary Local Storm Report
National Weather Service Jackson MS
657 AM CDT Sat Mar 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 AM Tornado Elliott 33.69N 89.75W
03/15/2025 Grenada MS Law Enforcement
Report of extensive damage to Elliott
community; downed power lines and multiple
residences destroyed.
&&
KPThe Jackson/Brandon,MS radar (KDGX), 171 km away, was scanning. The volume nearest the first event began at 13:03 UTC.
2 thunderstorm wind, 1 flash flood. Local standard time, as filed.
A tree was blown down.
Straight line wind caused damage across East Carroll Parish. There was damage to mobile homes and a few structures on the west side of Lake Providence along First Street. One structure had its roof lifted off, and an outer wall collapsed due to the roof being lifted. A few mobile homes sustained minor roof damage and were pushed off their blocks.
Report of flooding on HWY-17 between Forest and Pioneer.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2025Every state in 2025This day in weather historyWarnings in Louisiana, March 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 1264331, 1264283, 1266245.